MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 22MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 22MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182260
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, it can be determined that the 22mm x 60cm deltafill 18 coil is in stretched condition.The photos captured the condition of the embolic coil that can be observed; the remaining photos captured and documented cannot be visually evaluated.The preliminary pre-shipment photos also included the concomitant microcatheter.The photos confirmed the reported unraveled/stretched condition of the coil.The issue related to the reported intense resistance between the coil and the concomitant microcatheter cannot be determined based on the photos provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 22mm x 60cm deltafill 18 coil (dlf182260 / l15482) was used with the progreat® alpha microcatheter (terumo), however, there was an intense resistance between the coil and the concomitant microcatheter.The coil could not advanced.The physician attempted to resheath the coil, but the coil became unraveled.The microcatheter and the coil were removed together as a system from the patient¿s anatomy.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/27/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target on the lumbar artery and peripheral malformation, the 22mm x 60cm deltafill 18 coil (dlf182260 / l15482) was used with the progreat® alpha microcatheter (terumo), however, there was an intense resistance between the coil and the concomitant microcatheter.The coil could not advanced.The physician attempted to resheath the coil, but the coil became unraveled.The microcatheter and the coil were removed together as a system from the patient¿s anatomy.Additional information received indicated that continuous flush had been maintained through the microcatheter.The reported event did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.The product was returned and received.The investigational finding is documented below.Investigation summary: the non-sterile 22mm x 60cm deltafill 18 coil and the concomitant microcatheter were returned contained in a pouch.Related to the deltafill 18 device, only the embolic coil was returned.Microscopic inspection was performed, and the embolic coil was observed stretched.No other damages were observed.The reported issue that the 22mm x 60cm deltafill 18 coil was used with the progreat® alpha microcatheter, but resistance was encountered between the coil and the concomitant microcatheter, the coil could not advance and during the attempt to resheath the coil, it became unraveled / stretched was confirmed based on the microscopic observation of the returned embolic coil.The issue that the coil could not advance was not confirmed through functional evaluation as the device was returned in an incomplete state; only the embolic coil was returned.The rest of the device components were not returned; therefore, the device could not undergo functional testing for the ability of the coil to advance/retract.A review of manufacturing documentation associated with this lot (l15482) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil unraveling / stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The complaint documented that the 22mm x 60cm deltafill 18 coil was used with the progreat® alpha microcatheter, but intense resistance between the coil and the microcatheter was experienced and the coil could not advance forward.The physician attempted to resheath the coil, but the coil became unraveled.It is possible that during the attempt to resheath the coil, some force was applied inadvertently that resulted in the coil becoming unraveleved / stretched.The exact cause of the unraveled/stretched coil cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 22mm x 60cm deltafill 18 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.[additional event information]: the healthcare professional reported that during the coil embolization procedure with the target on the lumbar artery and peripheral malformation, the 22mm x 60cm deltafill 18 coil (dlf182260 / l15482) was used with the progreat® alpha microcatheter (terumo), however, there was an intense resistance between the coil and the concomitant microcatheter.The coil could not advanced.The physician attempted to resheath the coil, but the coil became unraveled.The microcatheter and the coil were removed together as a system from the patient¿s anatomy.Additional information received indicated that continuous flush had been maintained through the microcatheter.The reported event did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.E.1: the initial reporter phone: (b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 22MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9558781
Report Number3008114965-2019-01297
Device Sequence Number2314258
Product Code KRD
UDI-Device Identifier10886704077176
UDI-Public10886704077176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDLF182260
Device Catalogue NumberDLF182260
Device Lot NumberL15482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/21/2020
01/27/2020
01/27/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/21/2020
01/27/2020
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT® ALPHA MICROCATHETER (TERUMO)